Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 3, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 14, 2009, 8:04 PM HST for Kalawao County, Hawaii. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2009, 8:04 PM HST (06:04 UTC)
- Expired
- Jan 15, 2009, 4:00 PM HST
- In force
- 20 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 6.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 150604 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 804 PM HST WED JAN 14 2009 ...STRONG WESTERLY WINDS ACROSS MAUI AND BIG ISLAND SUMMITS... .STRONG WESTERLY WINDS ARE BLOWING ACROSS HIGHER ELEVATIONS OF BOTH MAUI AND THE BIG ISLAND. A LARGE LOW PRESSURE SYSTEM FAR TO THE NORTH WILL CONTINUE TO EXERT ITS INFLUENCE THROUGH THURSDAY AND INTO FRIDAY WHEN A COLD FRONT FINALLY CROSSES OUR ISLANDS. HIZ022-151415- /O.CAN.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/ /O.NEW.PHFO.WI.Y.0003.090115T0604Z-090116T0400Z/ HALEAKALA SUMMIT- 804 PM HST WED JAN 14 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH WIND WATCH HAS BEEN CANCELLED. WEST WINDS ACROSS THE SUMMIT OF HALEAKALA WILL BE 30 MPH WITH GUSTS TO 50 MPH THROUGH THURSDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ028-151415- /O.NEW.PHFO.HW.W.0001.090115T0604Z-090116T0400Z/ BIG ISLAND SUMMITS- 804 PM HST WED JAN 14 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 40 TO 55 MPH WITH GUSTS TO 75 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HIZ001>011-151415- /O.CON.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 804 PM HST WED JAN 14 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. WINDS ON KAUAI AND OAHU WILL GRADUALLY INCREASE ON THURSDAY... WITH WIND GUSTS OF 50 TO 60 MPH POSSIBLE THURSDAY NIGHT AND FRIDAY. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE HIGH TERRAIN AND ACROSS COMMUNITIES NORTH AND EAST OF HIGH TERRAIN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE POSSIBLE...BUT NOT YET CERTAIN. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWHW70 PHFO 151341 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 AM HST THU JAN 15 2009 ...STRONG WESTERLY WINDS ACROSS MAUI AND BIG ISLAND SUMMITS... .STRONG WESTERLY WINDS CONTINUE ACROSS HIGHER ELEVATIONS OF BOTH MAUI AND THE BIG ISLAND. THE LARGE LOW PRESSURE SYSTEM FAR TO THE NORTH IS PRODUCING THESE WINDS AND THEY WILL LIKELY CONTINUE THROUGH TONIGHT AND INTO FRIDAY WHEN A COLD FRONT FINALLY CROSSES OUR ISLANDS. HIZ028-160245- /O.CON.PHFO.HW.W.0001.000000T0000Z-090116T0400Z/ BIG ISLAND SUMMITS- 341 AM HST THU JAN 15 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 40 TO 55 MPH WITH GUSTS TO 75 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HIZ022-160245- /O.CON.PHFO.WI.Y.0003.000000T0000Z-090116T0400Z/ HALEAKALA SUMMIT- 341 AM HST THU JAN 15 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. WEST WINDS ACROSS THE SUMMIT OF HALEAKALA WILL BE 30 MPH WITH GUSTS TO 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ001>011-160245- /O.CON.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 341 AM HST THU JAN 15 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. WINDS ON KAUAI AND OAHU WILL GRADUALLY INCREASE TODAY...WITH WIND GUSTS OF 50 TO 60 MPH POSSIBLE TONIGHT AND FRIDAY. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE HIGH TERRAIN AND ACROSS COMMUNITIES NORTH AND EAST OF HIGH TERRAIN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE POSSIBLE...BUT NOT YET CERTAIN. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HOAG
000 WWHW70 PHFO 151707 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 707 AM HST THU JAN 15 2009 ...DAMAGING SOUTHWESTERLY WIND GUSTS POSSIBLE TONIGHT AND FRIDAY ON KAUAI AND OAHU... ...STRONG WESTERLY WINDS ACROSS MAUI AND BIG ISLAND SUMMITS... .GUSTY SOUTHWEST WINDS WILL INCREASE TONIGHT ON KAUAI AND OAHU AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. THE WINDS WILL BE STRONGEST AHEAD OF AND ALONG THE FRONT WHICH WILL SWEEP ACROSS KAUAI FRIDAY MORNING AND OAHU MID DAY FRIDAY. THE MAIN AREAS OF CONCERN WILL BE OVER THE HIGH TERRAIN AND COMMUNITIES TO THE NORTH AND EAST OF THE HIGH TERRAIN WHICH ARE PRONE TO GUSTY DOWNSLOPE WINDS. IN ADDITION...STRONG WINDS WILL PERSIST ACROSS THE SUMMITS OF MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA ON MAUI. HIZ028-160215- /O.CON.PHFO.HW.W.0001.000000T0000Z-090116T0400Z/ BIG ISLAND SUMMITS- 707 AM HST THU JAN 15 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 40 TO 55 MPH WITH GUSTS TO 75 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HIZ022-160215- /O.CON.PHFO.WI.Y.0003.000000T0000Z-090116T0400Z/ HALEAKALA SUMMIT- 707 AM HST THU JAN 15 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. WEST WINDS ACROSS THE SUMMIT OF HALEAKALA WILL BE 30 MPH WITH GUSTS TO 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ001>011-160215- /O.CON.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 707 AM HST THU JAN 15 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM HST THIS EVENING THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM HST THIS EVENING THROUGH FRIDAY AFTERNOON. WINDS ON KAUAI AND OAHU WILL GRADUALLY INCREASE TODAY...WITH WIND GUSTS OF 50 TO 60 MPH POSSIBLE TONIGHT AND FRIDAY. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE HIGH TERRAIN AND ACROSS COMMUNITIES NORTH AND EAST OF HIGH TERRAIN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE POSSIBLE...BUT NOT YET CERTAIN. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WROE
000 WWHW70 PHFO 160200 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST THU JAN 15 2009 ...STRONG AND LOCALLY DAMAGING WIND GUSTS TO AFFECT THE STATE THROUGH FRIDAY... .GUSTY SOUTHWEST WINDS WILL INCREASE LATE TONIGHT ON KAUAI OAHU MOLOKAI AND NIIHAU AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. THE WINDS WILL BE STRONGEST AHEAD OF AND ALONG THE FRONT WHICH WILL SWEEP ACROSS KAUAI FRIDAY MORNING...OAHU MID DAY...AND MOLOKAI FRIDAY AFTERNOON. THE MAIN AREAS OF CONCERN WILL BE OVER THE MOUNTAINS AND COMMUNITIES TO THE NORTH AND EAST OF THE MOUNTAINS WHICH ARE PRONE TO GUSTY DOWNSLOPE WINDS. WINDS WILL DECREASE RAPIDLY AFTER THE FRONT MOVES THROUGH. IN ADDITION...STRONG WINDS WILL PERSIST ACROSS THE SUMMITS OF MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA ON MAUI. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIZ022-161400- /O.UPG.PHFO.WI.Y.0003.000000T0000Z-090116T0400Z/ /O.EXB.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/ HALEAKALA SUMMIT- 400 PM HST THU JAN 15 2009 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS ACROSS THE SUMMIT OF HALEAKALA WILL BE 30 TO 40 MPH TONIGHT INCREASING TO 35 TO 50 MPH FRIDAY. $$ HIZ001>011-161400- /O.UPG.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/ /O.EXB.PHFO.HW.W.0001.090116T0400Z-090117T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 400 PM HST THU JAN 15 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS ON KAUAI...OAHU...AND NIIHAU WILL GRADUALLY INCREASE TONIGHT...WITH LOCAL WIND GUSTS OF 50 TO 60 MPH EXPECTED LATE TONIGHT AND FRIDAY. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE MOUNTAINS AND ACROSS COMMUNITIES NORTH AND EAST OF MOUNTAINS. $$ HIZ012-013-161400- /O.EXB.PHFO.HW.W.0001.090116T0400Z-090117T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD- 400 PM HST THU JAN 15 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. WINDS ON MOLOKAI WILL GRADUALLY INCREASE TONIGHT...WITH WIND GUSTS OF 50 TO 60 MPH POSSIBLE LATE TONIGHT AND FRIDAY. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE MOUNTAINS AND ACROSS COMMUNITIES NORTH AND EAST OF MOUNTAINS. $$ HIZ028-161400- /O.EXT.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/ BIG ISLAND SUMMITS- 400 PM HST THU JAN 15 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT. WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 35 TO 55 MPH WITH GUSTS TO 70 MPH. $$ HIZ014>021-161400- /O.NEW.PHFO.WI.Y.0004.090116T0400Z-090117T1000Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- LEEWARD HALEAKALA- 400 PM HST THU JAN 15 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT. WINDS WILL CONTINUE TO INCREASE OVERNIGHT WITH GUSTS TO 50 MPH DEVELOPING OVER MAUI...LANAI...AND KAHOOLAWE BY FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND OR GUSTS TO 50 MPH ARE EXPECTED. $$ WROE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 14, 4:00 PM HST, 4 hours 4 minutes earlier.
Area forecast discussion, Jan 14, 4:00 PM HST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST WED JAN 14 2009 .SYNOPSIS... MODERATE SOUTHWEST WINDS AND ISOLATED SHOWERS WILL PREVAIL THROUGH TONIGHT AS A FRONT REMAINS STALLED NORTHWEST OF KAUAI. SOUTHWEST WINDS WILL STRENGTHEN THURSDAY AND BECOME VERY GUSTY THURSDAY NIGHT AS THE FRONT REDEVELOPS NORTH OF THE STATE. THE FRONT WILL REACH KAUAI FRIDAY MORNING AND BRING STRONG GUSTY WINDS AND SHOWERS TO PORTIONS OF THE STATE BEFORE WEAKENING OVER THE BIG ISLAND SATURDAY MORNING. WINDS WILL SHIFT OUT OF THE NORTHWEST AS THE FRONT PASSES...THEN DECLINE ON SATURDAY. GENTLE TRADE WINDS AND DRY WEATHER ARE EXPECTED BY SUNDAY. && .DISCUSSION... MODERATE SOUTHWEST WINDS WILL GRADUALLY INCREASE TONIGHT AND THURSDAY AS A STALLED FRONT STRENGTHENS NORTH OF THE ISLANDS. THE AFTERNOON LIHUE SOUNDING IS SHOWING MID LEVEL WINDS INCREASING AS A DEVELOPING STORM SYSTEM PASSES FAR NORTH OF THE ISLANDS. ITS ASSOCIATED FRONT WILL MERGE WITH AN EXISTING..STALLED FRONT 250 MILES NORTH OF KAUAI. IN RESPONSE...BUOY 51001...LOCATED NEARLY 200 MILES NORTHWEST OF KAUAI...HAS REGISTERED A STEADY INCREASE IN WINDS THIS AFTERNOON...AND WINDS WILL GRADUALLY INCREASE OVER THE ISLANDS TONIGHT. BY THURSDAY AFTERNOON...FRESH AND LOCALLY GUSTY SOUTHWESTERLY WINDS WILL BECOME ESTABLISHED OVER MOST OF THE SMALLER ISLANDS. THE SOUTHWESTERLY FLOW HAS BEEN RATHER DRY TODAY AND IS EXPECTED TO CONTINUE TO BE SO INTO THURSDAY. ISOLATED SHOWERS MOVING UP FROM THE SOUTH WILL PERSIST TONIGHT OVER MOST LOCALES...BUT POPS ACROSS MAUI COUNTY WERE BUMPED UP A BIT SINCE THE GFS INDICATES A CONVERGENCE BAND SETTING UP THERE. A GRADUAL INCREASE IN SHOWERS IS IN STORE FOR THE SMALLER ISLANDS ON THURSDAY. THE BIG ISLAND WILL REMAIN MOSTLY DRY WITH VOLCANIC EMISSIONS MOVING NORTHWARD OVER THE HILO DISTRICTS. SOUTHWEST WINDS WILL INCREASE FURTHER AND BECOME VERY GUSTY OVER PORTIONS OF THE STATE THURSDAY EVENING THROUGH FRIDAY. ANOTHER IMPULSE TRAVELLING WITHIN A STRONG PACIFIC JET STREAM WILL INVIGORATE THE FRONT CURRENTLY NORTH OF KAUAI AND TIGHTEN THE PRESSURE GRADIENT OVER THE STATE. AS A RESULT...GUSTY SOUTHWESTERLY WINDS WILL INCREASE FURTHER THURSDAY EVENING ACROSS THE HIGHER TERRAIN AND AREAS NORTH AND EAST OF THE HIGH TERRAIN ON KAUAI AND OAHU. THE STRONGEST WIND GUSTS ON KAUAI AND OAHU WILL OCCUR IN AREAS PRONE TO DOWNSLOPING SOUTHWESTERLY WINDS. THESE AREAS INCLUDE WINDWARD KAUAI...WINDWARD OAHU...CENTRAL OAHU...AND THE NORTH SHORE OF OAHU. THE STRONGEST SUSTAINED WINDS AND STRONG WIND GUSTS WILL OCCUR AHEAD OF AND ALONG THE FRONT AS IT MOVES OVER KAUAI FRIDAY MORNING AND OAHU MID DAY FRIDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR THESE ISLANDS. THE FRONT WILL BE WEAKENING AS IT MOVES OVER MAUI COUNTY FRIDAY AFTERNOON AND EVENING...AND ALTHOUGH MOST THESE ISLANDS HAVE BEEN OMITTED FROM THE HIGH WIND WATCH...GUSTY DOWNSLOPE WINDS...SOME TO 50 MPH...ARE POSSIBLE WITH THE FRONT. THE HIGH WIND WATCH DOES INCLUDE THE HIGH SUMMIT OF HALEAKALA...WHERE STRONG SUSTAINED WINDS ARE EXPECTED TO DEVELOP LATE THURSDAY NIGHT OR FRIDAY. WHILE THERE WILL LIKELY BE SOME HEAVY SHOWERS ALONG THE FRONT...INSTABILITY WILL BE MODEST AND THE FRONT WILL BE MOVING PRETTY FAST...SO EXCESSIVE RAINFALL IS NOT LIKELY. THE FRONT WILL REACH THE BIG ISLAND FRIDAY NIGHT...BUT THE FEATURE WILL BE WEAKENING RAPIDLY. AT THIS TIME...GUSTY WINDS DO NOT APPEAR TO BE A PROBLEM...THOUGH KOHALA WILL LIKELY EXPERIENCE SOME INCREASE IN WINDS AS THE FRONT MOVES THROUGH. WINDS WILL GRADUALLY VEER AND EASE LATE FRIDAY NIGHT AND SATURDAY BEHIND THE FRONT AS A WEAK SURFACE RIDGE DEVELOPS NORTH OF THE ISLANDS. DRY AND STABLE CONDITIONS WITH GENTLE TRADES ARE EXPECTED SUNDAY THROUGH MARTIN LUTHER KING JR DAY AHEAD OF ANOTHER FRONT THAT WILL AFFECT THE ISLANDS TUESDAY OR WEDNESDAY. && .MARINE... THE LARGE NORTHWEST SWELL HAS LEVELED OFF AT 14 FT 17 SECONDS AT BUOY 51001 THIS AFTERNOON. A RECENT SURF REPORT FROM THE NORTH SHORE OF KAUAI INDICATES SURF UP TO 35 FT...AND THESE HEIGHTS ARE EXPECTED TO MATERIALIZE ON OAHU AND MAUI COUNTY THIS EVENING. LARGE SURF UP TO 15 FT IS IN STORE FOR WEST FACING SHORES OF THE BIG ISLAND TONIGHT AS WELL. THE LARGE SURF WILL DECLINE SLIGHTLY ON THURSDAY BUT REMAIN AT WARNING LEVELS. ANOTHER NORTHWEST SWELL IS DUE ON FRIDAY...KEEPING SURF AT OR ABOVE WARNING LEVELS THROUGH SATURDAY. SMALL CRAFT ADVISORIES REMAIN IN EFFECT DUE TO HAZARDOUS SEAS AND INCREASING WINDS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI AND WEST FACING SHORES OF THE BIG ISLAND. HIGH SURF ADVISORY FOR WEST FACING SHORES OF LANAI AND NORTH FACING SHORES OF THE BIG ISLAND. HIGH WIND WATCH FOR KAUAI OAHU AND HALEAKALA SUMMIT FROM 6 PM THURSDAY THROUGH 4 PM FRIDAY. SMALL CRAFT ADVISORY. && WROE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:55 PM HST | High Wind Watch | HFO | Honolulu, Kauai, Kalawao | 24 hr |
| Jan 14, 8:04 PM HST | High Wind Warning | HFO | Hawaii, Honolulu, Kauai, Kalawao | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.